Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 11, 2021, 10:29 PM EDT for Dodge County, Dooly County, Pulaski County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 10:29 PM EDT (02:29 UTC)
- Expired
- May 12, 2021, 12:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
Counties Dodge County, GA, Dooly County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
195
WWUS82 KFFC 120229
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Tue May 11 2021
GAZ093-095-096-104>109-120430-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Pulaski GA-
1029 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHERN
CRISP...DOOLY...NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON...
NORTHWESTERN WILCOX...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1230 AM EDT...
At 1028 PM EDT...a line of strong thunderstorms was along a line
extending from near East Crisp to near Workmore...and moving
southeast at 55 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Oglethorpe, Unadilla, Montezuma,
Byromville, Pineview, Pinehurst, Chauncey, Andersonville, Lilly,
Dooling, Union, Lamar, Dubois, Browndale, Plainfield, Richwood and
New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3232 8411 3234 8321 3227 8305 3220 8302
3204 8304 3202 8307 3201 8421
TIME...MOT...LOC 0228Z 319DEG 48KT 3191 8369 3193 8286
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 8:46 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 11, 8:46 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 846 PM EDT Tue May 11 2021 .UPDATE... Adjusted some likely pops for scattered to numerous convective triggering mainly along and south of lingering boundary across central GA. Some strong to isolated severe storms will be possible into this evening given the axis of marginally high instability. Otherwise the wedge should be building in tonight and providing a more stabilized environment into tomorrow along with cooling to near steady temps in the north and east during the day. Round of overnight showers/rain could persist into midday tomorrow then perhaps some lingering drizzle given the typical CAD isentropic overrunning. Previous discussion follows... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 351 PM EDT Tue May 11 2021/ SHORT TERM /Tonight through Wednesday Night/... Near Zonal upper level flow remains over the area through the short term. This flow will bring wave after wave eastward out of the Mid MS river valley into GA through Thu. There is still a weak cold front laying west to east across central GA and it is slowly moving southward. With ample moisture in place and temps in the upper 70s to mid 80s across central portions of the state showers and isolated thunderstorms are popping up across the area. These isolated showers will become more wide spread tonight as the first wave moves in from the west right around 06z Wed. Good deep layer moisture moves in with this next wave but instabilities stay fairly weak over night. PWs increase into the 1.2 to 1.6 inch range over night so all in all looking for some isolated thunderstorms with periods of heavy rain. Areas along and south of Interstate 20 will see 0.75 to 1.25 inches of rain overnight. Will see some thunderstorms but not expecting any severe weather. Will see a bit of a break with the heavy rain Wed afternoon but another wave moves back in Wed night into Thu morning. QPF values show a 3 day total of 1 to 2 inches for area south of a Rome to Gainesville line. A strong surface high developing over the Midwest is expected to extend high pressure ridging into northeast Georgia during the daytime on Wednesday, which will initiate a CAD airmass over north Georgia and into portions of central Georgia. Unseasonably cool temperatures are forecast on Wednesday afternoon as a result of this airmass, with temperatures dropping as low as the mid-50s in the afternoon hours. Low cloud ceilings and patchy fog are also possible within this airmass on Wednesday. This CAD wedge is expected to persist beyond the short term period, as evaporative cooling from elevated rain falling through it on Wednesday will keep the airmass in place. 01 && .LONG TERM /Thursday through Tuesday/... If you're a fan of summer, this AFD is not meant for you. We start the longer term off with well below seasonal temperatures with highs on Thursday in the mid 60s. These highs range from 15 to 20 degrees below what we would expect for this time of year. Overnight Thursday and into Friday, low temps will struggle to reach 50. As we move toward the weekend, things begin to improve through with daytime highs climbing back into the mid 70s by Saturday and then back to the low 80s by the time the weekend comes to a close. As far as rain goes, a stationary front will linger over the area keeping in a slight chance of rain for SE Georgia before finally pushing out by Friday late morning. After that, we're looking at sunny weekend before a slight chance of rain with a few thunderstorms possible approaches next Tuesday. Models are currently at odds with each other for next weeks precip as the GFS has an upper level low moving through the Great Lakes with a cold front sweeping through N Georgia Tuesday and into Wednesday. The ECMWF has a blocking high and surface ridging that keeps SE CONUS dry. Kept chance PoPs in for the time being. Vaughn && .AVIATION... 00Z Update... While some TSRA lingers across the southern sites this evening, could see more SHRA increase in coverage again after about 06z tonight for most sites and persist into midday Wednesday then maybe lingering drizzle. Expecting lowering of cigs overnight into mainly IFR levels 600-700 ft then persisting into much of Wednesday as wedge builds in and moisture overruns cooler airmass. Winds should swing NE after about 03z this evening for most sites and gradually increase in magnitude. Should see some 10-12 kts gusting 18-20 kts for Wednesday. Vsbys near MVFR thru much of period with precip or BR. //ATL Confidence...00Z Update... Medium on evening and early morning precip coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 54 59 47 65 / 100 100 20 30 Atlanta 56 61 49 63 / 90 90 20 30 Blairsville 50 56 45 62 / 100 80 20 20 Cartersville 53 59 48 66 / 90 70 20 20 Columbus 64 70 51 66 / 80 80 30 30 Gainesville 53 57 48 63 / 90 90 20 20 Macon 62 68 49 65 / 70 90 30 40 Rome 53 60 49 69 / 90 60 20 20 Peachtree City 57 62 48 64 / 90 90 20 30 Vidalia 66 73 51 64 / 70 80 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/Baker LONG TERM....Vaughn AVIATION...Baker
Hazardous weather outlook, May 11, 8:50 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 850 PM EDT Tue May 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 850 PM EDT Tue May 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms will continue mainly across central Georgia late this evening and may persist across portions of the area into the overnight hours. A few of these storms may become strong to severe with hail, damaging winds, and frequent lightning. Heavy rainfall and localized flooding could also occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible Wednesday and Thursday but are not expected to be strong or severe. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 11, 7:48 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT Tue May 11 2021
GAZ083-095-096-120015-
Houston GA-Bleckley GA-Twiggs GA-
748 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...
NORTHWESTERN BLECKLEY AND SOUTHERN TWIGGS COUNTIES UNTIL 815 PM
EDT...
At 748 PM EDT...a strong thunderstorm was over Bullard, or 10 miles
southwest of Jeffersonville...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Warner Robins, Danville, Robins Air Force Base, Marion, Royal, Coley
Station, Tarversville, District Path, Bullard, Porter and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3258 8360 3270 8349 3260 8324 3259 8324
3241 8340
TIME...MOT...LOC 2348Z 305DEG 13KT 3261 8350
HAIL...0.75IN
WIND...40MPHSpecial weather statement, May 11, 9:08 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT Tue May 11 2021
GAZ105-107>109-120130-
Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
908 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX...
WESTERN DODGE AND PULASKI COUNTIES UNTIL 930 PM EDT...
At 905 PM EDT...a strong thunderstorm was over Mock Springs, or 10
miles southwest of Hawkinsville. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain has stalled over the area and will
continue. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Hawkinsville, Vienna, Unadilla, Byromville, Pineview,
Pinehurst, Chauncey, Lilly, Union, Cedar Creek, Mock Springs,
Ocmulgee Banks, Finleyson, Wallace, Tippettville and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3210 8397 3229 8390 3228 8336 3227 8335
3228 8334 3228 8306 3208 8306
TIME...MOT...LOC 0105Z 261DEG 3KT 3221 8363Local storm report, May 11, 9:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 SSW MCELHENEYS CROSSR 33.19N 83.78W
05/11/2021 JASPER GA 911 CALL CENTER
REPORT OF A TREE BLOWN DOWN ACROSS HWY 83, IN
SOUTHWESTERN JASPER COUNTY
&&
EVENT NUMBER FFC2100378
THIEMSpecial weather statement, May 11, 9:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT Tue May 11 2021
GAZ112-113-120215-
Toombs GA-Montgomery GA-
941 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
At 941 PM EDT...a strong thunderstorm was over Alston, or 8 miles
southeast of Mount Vernon...moving north at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Higgston, Alston, Center, Rock Springs and
Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3203 8242 3206 8258 3229 8253 3226 8230
TIME...MOT...LOC 0141Z 194DEG 19KT 3211 8247
HAIL...0.25IN
WIND...50MPHLocal storm report, May 11, 9:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 3 SSE BULLARD 32.60N 83.47W
05/11/2021 TWIGGS GA 911 CALL CENTER
REPORT OF A TREE BLOWN DOWN AT HWY 129 AND ADAMS PARK
RD
&&
EVENT NUMBER FFC2100379
THIEMSpecial weather statement, May 11, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Tue May 11 2021
GAZ093-095-096-104>109-120430-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Pulaski GA-
1029 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHERN
CRISP...DOOLY...NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON...
NORTHWESTERN WILCOX...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1230 AM EDT...
At 1028 PM EDT...a line of strong thunderstorms was along a line
extending from near East Crisp to near Workmore...and moving
southeast at 55 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Oglethorpe, Unadilla, Montezuma,
Byromville, Pineview, Pinehurst, Chauncey, Andersonville, Lilly,
Dooling, Union, Lamar, Dubois, Browndale, Plainfield, Richwood and
New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3232 8411 3234 8321 3227 8305 3220 8302
3204 8304 3202 8307 3201 8421
TIME...MOT...LOC 0228Z 319DEG 48KT 3191 8369 3193 8286The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:08 PM EDT | Special Weather Statement | FFC | Dodge, Dooly, Pulaski | 22 min |
| May 11, 9:41 PM EDT | Special Weather Statement | FFC | Montgomery | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.